Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
megz_musician

Starting Avianne BCP tonight...anyone who's taken it?

Recommended Posts

ok, so i've tried pretty much EVERYTHING there is out there to get rid of acne but i just can't seem to win! my acne isn't severe, but it's certainly not light. i'd call it moderate. i only get it on my forehead, but i get it quite badly there and then on my chest and back too. my doctor prescribed me alesse 28 but then the pharmacist gave me aviane, which is apparently just the generic? i've been reading up on it and it seems like a vast majority of the time it only makes acne WORSE not BETTER! this is due, apparently, to the fact that it is a high adrogen hormone pill? has anyone taken this and can help me understand it better with their experiences? much appreciate the help!

Share this post


Link to post
Share on other sites
ok, so i've tried pretty much EVERYTHING there is out there to get rid of acne but i just can't seem to win! my acne isn't severe, but it's certainly not light. i'd call it moderate. i only get it on my forehead, but i get it quite badly there and then on my chest and back too. my doctor prescribed me alesse 28 but then the pharmacist gave me aviane, which is apparently just the generic? i've been reading up on it and it seems like a vast majority of the time it only makes acne WORSE not BETTER! this is due, apparently, to the fact that it is a high adrogen hormone pill? has anyone taken this and can help me understand it better with their experiences? much appreciate the help!

I'd ask your doctor to explain her decision if you have concerns. If you're only using birth control for acne, why not ask for one of the pills that are actually FDA approved for improving acne, especially since you're not using any topicals or spironolactone or anything else...

Indeed, I'd also be confused about being prescribed that pill... it's low estrogen and has an androgenic progestin... usually the opposite is prescribed for acne.

Edited by theComfyCat

Share this post


Link to post
Share on other sites
ok, so i've tried pretty much EVERYTHING there is out there to get rid of acne but i just can't seem to win! my acne isn't severe, but it's certainly not light. i'd call it moderate. i only get it on my forehead, but i get it quite badly there and then on my chest and back too. my doctor prescribed me alesse 28 but then the pharmacist gave me aviane, which is apparently just the generic? i've been reading up on it and it seems like a vast majority of the time it only makes acne WORSE not BETTER! this is due, apparently, to the fact that it is a high adrogen hormone pill? has anyone taken this and can help me understand it better with their experiences? much appreciate the help!

I'd ask your doctor to explain her decision if you have concerns. If you're only using birth control for acne, why not ask for one of the pills that are actually FDA approved for improving acne, especially since you're not using any topicals or spironolactone or anything else...

Indeed, I'd also be confused about being prescribed that pill... it's low estrogen and has an androgenic progestin... usually the opposite is prescribed for acne.

well actually, two months earlier, the doctor also perscribed me minocycline and clindoxyl gel and i think really only the clindoxyl gel made any difference. it helped a LOT on my chest and back acne and i think just now is starting to help my forehead acne a fair bit. but apparently, alesse IS fda approved in canada for clearing up acne. i just don't really understand how, b/c it doesn't seem to make sense and most of what i've read about it has been negative rather than positive towards helping acne.... :S so the doctor wants me to use all 3 prescriptions at once. while the clindoxyl gel DID help a lot, it wasn't completely perfect. obviously there's still a decent bit of acne on my forehead and a small amount on my back. i just want it to be all gone! so that's what the bc's for. i hope it works... :S

Share this post


Link to post
Share on other sites

When I first went to my doctor about birth control I didn't go for the reason of clearing up acne. She put me on Aviane and it actual broke me out horribly. I've been on it 4 going on 5 months now. I wanted to give it that 3 month period because I read that you might break out to start with but eventually clear up. When I first started it, I broke out a lot, mostly on my chin and shoulders. Although my skin did clear up a bit, I still break out way more than I used to when I wasn't on birth control. I'm thinking of going back to my doctor and asking for another birth control pill. I think I might need to try something else.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×